zbMATH — the first resource for mathematics

Second-order asymptotic algorithm for heat conduction problems of periodic composite materials in curvilinear coordinates. (English) Zbl 1381.80003
Summary: A new second-order two-scale (SOTS) asymptotic analysis method is presented for the heat conduction problems concerning composite materials with periodic configuration under the coordinate transformation. The heat conduction problems are solved on the transformed regular domain with quasi-periodic structure in the general curvilinear coordinate system. By the asymptotic expansion, the cell problems, effective material coefficients and homogenized heat conduction problems are obtained successively. The main characteristic of the approximate model is that each cell problem defined on the microscopic cell domain is associated with the macroscopic coordinate. The error estimation of the asymptotic analysis method is established on some regularity hypothesis. Some common coordinate transformations are discussed and the reduced SOTS solutions are presented. Especially by considering the general one-dimensional problem, the explicit expressions of the SOTS solutions are derived and stronger error estimation is presented. Finally, the corresponding finite element algorithms are presented and numerical results are analyzed. The numerical errors presented agree well with the theoretical prediction, which demonstrate the effectiveness of the second-order asymptotic analysis method. By the coordinate transformation, the asymptotic analysis method can be extended to more general domain with periodic microscopic structures.

80A20 Heat and mass transfer, heat flow (MSC2010)
80M35 Asymptotic analysis for problems in thermodynamics and heat transfer
35Q79 PDEs in connection with classical thermodynamics and heat transfer
74F05 Thermal effects in solid mechanics
80M10 Finite element, Galerkin and related methods applied to problems in thermodynamics and heat transfer
PDF BibTeX Cite
Full Text: DOI
[1] Bensoussan, A.; Lions, J. L.; Papanicolaou, G., Asymptotic analysis for periodic structures, (1978), North-Holland Amsterdam · Zbl 0411.60078
[2] Oleinik, O. A.; Shamaev, A. S.; Yosifian, G. A., Mathematical problems in elasticity and homogenization, (1992), North-Holland Amsterdam · Zbl 0768.73003
[3] Cioranescu, D.; Donato, P., An introduction to homogenization, (1999), Oxford University Press New York · Zbl 0939.35001
[4] Lions, J. L., Some methods in the mathematical analysis of systems and their control, (1981), Science Press Beijing, China, Gordon and Breach, New York · Zbl 0542.93034
[5] Jikov, V. V.; Kozlov, S. M.; Oleinik, O. A., Homogenization of differential operators and integral functionals, (1994), Springer Verlag Berlin-Heidelberg · Zbl 0801.35001
[6] Cioranescu, D.; Saint Jean Paulin, J., Homogenization in open sets with holes, SIAM J. Numer. Anal., 24, 1077-1094, (1997)
[7] Sanchez-Palencia, E., (Non-Homogenous Media and Vibration Theory, Lecture Notes in Physics, vol. 127, (1980), Springer Berlin)
[8] Allaire, G., Homogenization and two-scale convergence, SIAM J. Math. Anal., 23, 6, 1482-1518, (1992) · Zbl 0770.35005
[9] Allaire, G.; Ganaoui, K. E., Homogenization of a conductive and radiative heat transfer problem, Multiscale Model. Simul., 7, 3, 1148-1170, (2009) · Zbl 1180.35062
[10] Hou, T. Y.; Wu, X. H., A multiscale finite element method for elliptic problems in composite materials and porous media, J. Comput. Phys., 134, 169-189, (1997) · Zbl 0880.73065
[11] Abdulle, A.; E, W.; Engquist, B.; Vanden-Eijnden, E., The heterogeneous multiscale method, Acta Numer., 21, 1-87, (2012) · Zbl 1255.65224
[12] Cui, J. Z.; Shin, T. M.; Wang, Y. L., The two-scale analysis method for bodies with small periodic configurations, Struct. Eng. Mech., 7, 6, 601-604, (1999)
[13] Cui, J. Z., Multi-scale computational method for unified design of structure, components and their materials. invited presentation on “chinese conference of computational mechanics, CCCM-2001“, dec. 5-8, 2001, proc. on “computational mechanics in science and engineering”, (2001), Peking University Press
[14] Cui, J. Z.; Cao, L. Q., Finite element method based on two-scale asymptotic analysis, Math. Numer. Sin., 1, 89-102, (1998)
[15] Cao, L. Q.; Cui, J. Z.; Zhu, D. C., Multiscale asymptotic analysis and numerical simulation for the second order Helmholtz equations with rapidly oscillating coefficients over general domains, SIAM J. Numer. Anal., 40, 2, 543-577, (2002) · Zbl 1019.65085
[16] Cao, L. Q.; Cui, J. Z.; Zhu, D. C.; Luo, J. L., Spectral analysis and numerical simulation for second order elliptic operator with highly oscillating coefficients in perforated domains with a periodic structure, Sci. China Ser. A, 45, 12, 1588-1602, (2002) · Zbl 1145.35325
[17] Cao, L. Q.; Cui, J. Z., Asymptotic expansions and numerical algorithms of eigenvalues and eigenfunctions of the Dirichlet problems for second order elliptic equations in perforated domains, Numer. Math., 96, 528-581, (2004)
[18] Cao, L. Q., Multiscale asymptotic expansion and finite element methods for the mixed boundary value problems of second order elliptic equation in perforated domains, Numer. Math., 103, 1, 11-45, (2006) · Zbl 1093.65109
[19] Su, F.; Cui, J. Z.; Xu, Z.; Dong, Q. L., A second-order and two-scale computational method for the quasi-periodic structures of composite materials, Finite Elem. Anal. Des., 46, 320-327, (2010)
[20] Su, F.; Cui, J. Z.; Xu, Z.; Dong, Q. L., Multi-scale method for the quasi-periodic structures of composite materials, Appl. Math. Comput., 217, 5847-5852, (2011) · Zbl 1388.74025
[21] Ma, Q.; Cui, J. Z., Second-order two-scale analysis method for the quasi-periodic structure of composite materials under condition of coupled thermo-elasticity, Adv. Mater. Res., 629, 160-164, (2013)
[22] Wang, Z. Q.; Cui, J. Z., Second-order two-scale method for bending behavior analysis of composite plate with 3-d periodic configuration and its approximation, Sci. China Math., 57, 8, 1713-1732, (2014) · Zbl 1305.74059
[23] Ma, Q.; Cui, J. Z., Second-order two-scale analysis method for the heat conduction problem with radiation boundary condition in periodical porous domain, Commun. Comput. Phys., 14, 1027-1057, (2013) · Zbl 1373.74029
[24] Yang, Z. Q.; Cui, J. Z.; Ma, Qiang, The second-order two-scale computation for integrated heat transfer problem with conduction, convection and radiation in periodic porous materials, Discrete Contin. Dyn. Syst. Ser. B, 19, 3, 827-848, (2014) · Zbl 1288.35046
[25] Yang, Z. Q.; Cui, J. Z.; Nie, Y. F.; Ma, Q., The second-order two-scale method for heat transfer performances of periodic porous materials with interior surface radiation, CMES Comput. Model. Eng., 88, 5, 419-442, (2012) · Zbl 1356.80032
[26] Zhang, Q. F.; Cui, J. Z., Existence theory for rosseland equation and its homogenized equation, Appl. Math. Mech., 33, 12, 1595-1612, (2012) · Zbl 06179415
[27] Feng, Y. P.; Cui, J. Z., Multi-scale analysis and FE computation for the structure of composite materials with small periodic configuration under condition of coupled thermo-elasticity, Internat. J. Numer. Methods Engrg., 60, 241-269, (2004)
[28] Wan, J. J., Multi-scale analysis method for dynamic coupled thermoelasticity of composite structures, (2007), The Academy of Mathematics and Systems Science CAS, China, (Ph.D. thesis)
[29] Yang, Z. H.; Chen, Y.; Yang, Z. Q.; Ma, Qiang, Dynamic thermo-mechanical coupled response of random particulate composites: A statistical two-scale method, Chin. Phys. B, 23, 7, 605-616, (2014)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.